How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29245
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I'm trying to get info on traveling through western states

Customer Question

I'm trying to get info on traveling through western states high altitudes . I have AFIB and am on blood thinner Eliquis.
JA: In general, how has your health been lately?
Customer: Good. I'm on Micardis, Metoprolol and eliquis. Is it safe to travel extensively in the rocky mountain high elevation?
JA: Anything else in your medical history you think the doctor should know?
Customer: I've been to the ER twice in the last 2 years with elevated, eratic heart rate. 18 months a part.
Submitted: 4 months ago.
Category: Medical
Expert:  Dr Basu replied 4 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

At high altitude the oxygen content in the air is lower than normal. This makes your heart work harder than usual.With atrial fibrillation, the risk of heart failure increases in high altitude. Hence extensive travel may be considered little risky. However, adequate rest in between the ascending the heights, usually 48 hours rest, may be beneficial. Please be compliant with your medications. And if you develop chest pain, shortness of breath, or eratic heart rate, please do not hesitate to visit local ER.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/